Good luck Knktnak. Yes, apparently Tamoxifen is much better for your bones and joints. Give it the three months - my Oncologist suggested an 8 week trial of it after Letrozole and I really only started to notice the difference right at the end.
ive been to see my oncologist today and been on letrozole for nearly 6 months... the achey joints have been unbearable but what also,worries me is the thinning bones...I had a bone density test which shows my bone density is low...I'm taking the calcium/vit d tablets but was told can't take the once a week alendronic acid tablets until I've been to the dentist. Went to the dentist and was told can't do any work as to near my recent treatment. Meanwhile, as said, been to see Oncologjst today and she's giving me script for Tamoxifen .. decided will try these and going back in 3 months to see how I get on. Been told possible side affects but these will protect my bones so for me def worth a try. Sorry I've rambled on so much :-) ...sending love and hugs to all you lovely ladies xxxxx
I thought I’d give an update, three months on from changing from Zoladex and Letrozole to Tamoxifen.
In short, much better for me on side effects. My painful hands are a lot better. They are still stiff in the morning but a lot less painful. I did have more hot flushes initially but they’ve calmed down. Fatigue levels really low - my energy is fully back. I am getting more constipated but Senacot seems to work! So I’ve decided to stay on Tamoxifen.
Good luck to others trying to decide on the best drugs to take...
Me again, would just like to say I take co codamol,or sulpadene max and ibuprofen for the pain and discomfort, find it works ok for me xx
Hi everyone, I have been taking Letrozole for just over a month now and I think I must be one of the lucky ones, slight joint pain and excessive sweating, seeing my oncologist on the 19th July so will ask him about this sweating as its driving me mad, but compared to some of you think I have nothing to moan about. Early days for me, just hope it stays the same. Take care and hugs to you all, its not an easy thing to come to terms with, but we are all still here, so thats a bonus xxx
Hi I’m joining back on this thread as I also started on Letrozole after radiotherapy but had a lot of side effects so my oncologist suggested stopping and trying Tomoxifen once everything had settled. So six months later I am now on week four of Tamoxifen and having a lot of joint pain and stiffness that is stopping me sleeping at night, alongside night sweats. Am wanting to persevere but wanting to know what the best pain killers would be as I manage ok during the day and keep very active despite the pain, but it is at night I am crawling the walls for some relief from the throbbing and pain in my wrists, elbows, ankles and knees and back. Just having some relief and getting some sleep would help emormously. What have others found has helped.
I’ve now had 5 days on Tamoxifen after 9 months on Letrozole.
Initial experience hasn’t been good! My joints all ache (I’d got to just hand pain on Letrozole but I’m now back to knees throbbing). I’ve felt absolutely knackered all week, and a bit low (PMT like symptoms of feeling a bit low and snappy).
I’m going to give it a bit longer as the Letrozole and Zoladex will still be in my system, so I might just be experiencing the impact of all of the drugs on top of each other. And I’m hoping that when it all settles down the side effects might be better than on Letrozole. But I’m hoping that happens soon, as this isn’t pleasant.
Hi. I’m joining this thread a few years on as I’m just changing from Letrozole to Tamoxifen and wondered if others could give any advice on what to expect?
I’ve been on Letrozole for 10 months now (with Zoladex as I’m 46 and pre menopausal). I had a lot of horrible side effects 4-6 months in (hard to concentrate, knee pain, alcohol intolerance). Now, things have calmed down and aside from the usual menopausal symptoms my main Letrozole side effect is now really painful hands. But the hand pain isn’t really tolerable. So my oncologist has suggested I try tamoxifen for a few months and see if the side effects are easier to tolerate. Advice welcome - I took my first tablet this evening....
Hi Ladies just came across this thread and I was very interested in reading your posts, I have been on Letrozole for about 7weeks now and have quite a lot of joint pain in hips and knees and some bones feel bruised when pressed. I have also been told I have carpel tunnel but was not aware it was a side effect I have had it before and thought I had triggered it off again gardening. Regarding your thoughts on Femara and generics I have mentioned it to my GP who said there was no way she would be allowed to prescribe Femara as the cost would be £90 per month and Letrozole is only £4.20 per month so that seems to be a no no. My BCN says it takes 6-8 weeks for things to settle with Letrozole so fingers crossed. Take care all Sue xx
Welcome to the BCC discussion forums where I am sure you will get lots of good, honest support from the many informed users of this site.
To help you along I have put for you below the link to BCC's publication for Letrozole which I hope you find helpful.
i've just started with letrozole, and the increase in pain is huge. Before I was managing with just paracetamol, but I am going to have to get better pain management if I am going to go on with the letrozole. I know it is meant to be more effective than tamoxifen , given latest trial results, but was shocked about the pain. Like someone taking a hammer and pounding my breast bone from the inside, and constant. Never letting up.
Welcome to the forums.
Whilst waiting for replies maybe you would like to talk things through with a member of our helpline staff who are there to offer emotional support as well as practical information. The free phone number is 0808 800 6000 and the lines are open Monday to Friday 9.00 to 5.00 and Saturday 10.00 to 2.00.
Hi, I'm wondering if anyone can help! I have been taking Letrozole for 18 months and in Feb this years finished Zoladex. My joints since taking both letrozole and Zoladex have been very bad but when i've mentioned this to the Doctor and Oncologist both have said it's really bad as I'm having both together so it's like me hitting a brick wall! Since finishing Zoladex in Feb I thought my joints may improve as now only on Letrozole but they have got worse! Even bending down to sit on the toilet hurts me knees! My hands are swollen, I can't use my right hand for the first half hour of getting up, althouhg I can cope with my hands it's my knees I'm struggling with. They won't put me on Tamoxifan due to me having a large blood clot when going through Chemo - any help / advice would be much appreciated. I'm going to see oncologist again on 3rd June and am hoping to go with some suggestions as to what else I can try!! many thanks in advance. XX
I started on Anastrazole but changed to Tamoxifen as it was thought Anastrazole was causing my constant itching (I know now it wasn't). I usually have Wockhardt or Teva brand and have had no problems with either after 9 months. I'm hoping to go back to Anastrazole soon though, as being VERY post menapausal I think I would feel safer.
I'm sorry to hear that you're suffering so badly with the joint pains. I found the difference between generic brands and Femara really striking, and my pains were much less, although they have gradually increased over the last two years. My GP was willing to prescribe Femara once I had tried three generic brands and had really bad side effects. I had loads of pains in my hips and back, and shooting pains in my head, and like you say, the anxiety has been hard to cope with at times.
I took part in a clinical trial for two years at the time I was taking letrozole, which I've just finished. The trial drug was either a placebo or cox-2 inhibitor, which would have had the effect of reducing inflammation adn pain in my joints. I'm certain that I had the real drug; I stopped taking it three weeks ago, and the pains increased hugely to the extent that last Saturday night I was standing outside the station with tears of pain streaming down my face, almost unable to walk. I changed to tamoxifen on Tuesday and took my last Femara tablet on Monday morning. I ran for a bus yesterday - I couldn't possibly have done this for the last two years, and the difference is amazing already. So far, I feel really sick, have a very upset tummy, dry mouth, and am a bit itchy, but the joint pain is so much better.
Sorry I can't answer your question but I am very interested in any replies you get. I have horrible joint pains with Letrozole. Other threads suggest generics are used because they are cheaper. I will keep a record now of the brands I get. I have noticed Zentiva and another beginning with S. This an importnant issue not just because of the physical pain but also the anxiety especially with pains in the back and hips. Hope you get some answers. Good luck with the Tamoxifen. I hope it helps
I've been taking letrozole for just over two years, and am due to get my first prescription for tamoxifen today. I had fairly severe side effects from generic brands of letrozole at first, which became much more manageable once my GP switched me to Femara. I have come across a number of women who have had problems with generic brands of letrozole which improved with Femara; I wondered whether this was also an issue with generic brands of tamoxifen and if I should ask my GP to prescribe Nolvadex from the outset?
I would also be very interested to hear whether other people have found tamoxifen easier to tolerate than letrozole, and how quickly they noticed a reduction in joint pains?